Alert archive / Nebraska / Flash Flood Warnings in 2006
Flash Flood Warning 9, NWS Cheyenne, WY
NWS Cheyenne, WY issued this flash flood warning at Jul 6, 2006, 9:28 PM MDT for Kimball County, Nebraska. It was in force for 2 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 6, 2006, 9:28 PM MDT (03:28 UTC)
- Expired
- Jul 6, 2006, 11:30 PM MDT
- In force
- 2 hr
- Issued by
- NWS Cheyenne, WY
- Area
- Counties, with a storm outline in the text
County Kimball County, NE
The radar
The Cheyenne radar (KCYS), 89 km from the middle of the area, began a volume at 03:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 6, 10:38 PM MDT | FLASH FLOOD | Kimball, NE | KIMBALL DISPATCH REPORTED UNDERPASS FLOODED IN KIMBALL AND SEVERAL PROPERTIES WEST OF KIMBALL FLOODED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 70 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 3.5 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1815 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -25 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KCYS 070332 FFWCYS NEC105-070530- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 928 PM MDT THU JUL 6 2006 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHERN KIMBALL COUNTY IN THE PANHANDLE OF NEBRASKA THIS INCLUDES THE CITY OF KIMBALL... * UNTIL 1130 PM MDT * AT 923 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED HEAVY RAINFALL FROM A THUNDERSTORM ALONG AND NORTH OF INTERSTATE 80 BETWEEN POTTER AND BUSHNELL. RAINFALL RATES OF TWO INCHES IN AN HOUR HAS BEEN ESTIMATED BY THE RADAR. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES... DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM... EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. LAT...LON 4138 10400 4116 10400 4116 10340 4138 10342 $$ GOERING
2 follow-up statements
000 WGUS75 KCYS 070401 FFSCYS FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 954 PM MDT THU JUL 6 2006 NEC105-070530- KIMBALL NE- 954 PM MDT THU JUL 6 2006 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1130 PM MDT FOR NORTHERN KIMBALL COUNTY... AT 935 PM MDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED WATER NEAR BANKFULL ALONG LODGEPOLE CREEK. ALTHOUGH THERE HAVE BEEN NO REPORTS OF WATERS OVERFLOWING THE BANKS OF LODGEPOLE CREEK BETWEEN BUSHNELL AND POTTER...MODERATE RAINFALL STILL CONTINUES OVER THE AREA. THE THUNDERSTORM WILL CONTINUE TO MOVE EAST TO SOUTHEAST AT 15 MPH. ALTHOUGH THIS STORM IS MOVING QUICKLY...THE RAINFALL RATES HAVE EXCEEDED TWO TO THREE INCHES IN AN HOUR. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO KIMBALL... BENNETT RESERVOIR AND DIX DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES... DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM... EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. LAT...LON 4138 10400 4116 10400 4116 10340 4138 10342 $$ GOERING
000 WGUS75 KCYS 070523 FFSCYS FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 1120 PM MDT THU JUL 6 2006 NEC105-070530- KIMBALL NE- 1120 PM MDT THU JUL 6 2006 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 1130 PM MDT FOR NORTHERN KIMBALL COUNTY... AT 1115 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SHOWERS HAVE ENDED OVER NORTHERN KIMBALL COUNTY. LAW ENFORCEMENT IN KIMBALL REPORTED FLOODING ON SEVERAL PROPERTIES WEST OF KIMBALL AND AN UNDERPASS FLOODED IN KIMBALL AT 1038 PM MDT. ALTHOUGH LODGEPOLE CREEK ROSE TO BANKFULL...THERE HAVE BEEN NO REPORTS OF OVERFLOWING BANKS OF LODGEPOLE CREEK. THUS THE FLASH FLOOD WARNING HAS BEEN ALLOWED TO EXPIRE AT 1130 PM MDT. LAT...LON 4138 10400 4116 10400 4116 10340 4138 10342 $$ GOERING
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this flash flood warning went out at Jul 6, 1:06 PM MDT, 8 hours 22 minutes earlier.
Area forecast discussion, Jul 6, 1:06 PM MDT, 8 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 106 PM MDT THU JUL 6 2006 .SHORT TERM...TONIGHT THRU SATURDAY MORNING A RELATIVELY UNEVENTFUL PERIOD AS UPPER LEVEL RIDGING REMAINS OVER THE CWA. GENERALLY SOUTHWEST FLOW ALOFT WITH WEAK IMPULSES MOVING THROUGH THE FLOW. OBVIOUS FORECAST PROBLEM WILL BE THE TIMING OF THE DISTURBANCES AND THE CORRESPONDING CHANCES OF PRECIPITATION. FIRST CELL THIS AFTERNOON HAS DEVELOPED ON THE RADAR IN COLORADO SOUTHWEST OF KCYS WITH NORTHEAST MOVEMENT. EXPECT SOME ISOLATED TO SCATTERED SHOWERS/STORMS TO DEVELOP AFTER 21Z AND LINGER UNTIL AFTER MIDNIGHT ESPECIALLY IN THE PANHANDLE. FRIDAY WILL SEE MORE PRECIPITATION AND MODELS SHOW THE PRECIPITATION LASTING MOST OF FRIDAY NIGHT SO HAVE TRIED TO SHOW THIS IN THE GRIDS. THE MAJOR CHANGE TO THE PREVIOUS SHORT TERM FORECAST WAS KEEPING SOMEWHAT HIGHER DEW POINTS FOR MOST OF THE CWA. A LITTLE WARMER TEMPERATURES ON FRIDAY WITH SOME 90S EXPECTED IN THE PANHANDLE. .LONG TERM...FOR THIS FORECAST THE BROAD RIDGE OF HIGH PRESSURE IN THE UPPER ATMOSPHERE WILL BE OVER THE ROCKIES AND HIGH PLAINS. THE 06Z DGEX KEEPS THE RIDGE ALOFT MORE AMPLIFIED THROUGH NEXT THURSDAY THAN THE GFS AND ECMWF AS A DEEPER UPSTREAM TROUGH IS FORMED. THE RESULTING DGEX PLUME OF MID AND UPPER LEVEL MOISTURE THEN REMAINS OVER THE CWA THROUGH NEXT THURSDAY...WHILE ON THE GFS AND ECMWF THE MOISTURE IS SHUNTED TO THE SOUTH OF THE CWA BY THE MIDDLE PART OF NEXT WEEK. NCEP IS STILL LEANING TOWARD THE SOLUTION MORE SIMILAR TO THE GFS AND ECMWF AND WILL FOLLOW. AT THE SURFACE A LOW PRESSURE TROUGH WILL BE NEAR OR EAST OF THE EASTERN WYOMING BORDER FOR MOST OF THIS FORECAST PERIOD. THE TEMPERATURES FOR SATURDAY THROUGH NEXT THURSDAY WILL BE AT OR ABOVE SEASONAL NORMALS WITH THE RIDGE ALOFT IN PLACE. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM...GRIFFITH LONG TERM....WEILAND
Hazardous weather outlook, Jul 6, 10:21 AM MDT, 11 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1021 AM MDT THU JUL 6 2006 NEZ001>003-019-WYZ059-060-064-067-068-071630- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-CONVERSE-NIOBRARA- NORTH LARAMIE RANGE-PLATTE-GOSHEN- 1021 AM MDT THU JUL 6 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. AN ISOLATED STRONG STORM PRODUCING NICKEL SIZE HAIL AND VERY GUSTY WINDS CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE FORECAST EACH DAY. .SPOTTER INFORMATION STATEMENT... DUE TO THE ISOLATED NATURE OF SEVERE WEATHER...SPOTTER ACTIVATION IS NOT ANTICIPATED. WYZ061>063-071630- SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE- 1021 AM MDT THU JUL 6 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND EVENING BUT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE FORECAST EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. WYZ065-066-069-070-071630- LARAMIE VALLEY-LARAMIE RANGE-CHEYENNE FOOTHILLS-PINE BLUFFS- 1021 AM MDT THU JUL 6 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND EVENING BUT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE FORECAST EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. NEZ020-021-054-055-071630- BANNER-MORRILL-KIMBALL-CHEYENNE- 1021 AM MDT THU JUL 6 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND EVENING BUT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. SEVERE DROUGHT WILL CONTINUE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE FORECAST EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. GRIFFITH
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 8:46 PM MDT | Severe Thunderstorm Warning | CYS | Kimball | 32 min |
Nearby
Flash Flood Warnings in Nebraska, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.